Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 75, NWS Grand Rapids, MI

July 11, 2011Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 11, 2011, 7:22 AM EDT for Van Buren County, Michigan. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2011, 7:22 AM EDT (11:22 UTC)
Expired
Jul 11, 2011, 7:53 AM EDT
In force
31 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 82 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 6:37 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 11.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2144 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WUUS53 KGRR 111122
SVRGRR
MIC159-111215-
/O.NEW.KGRR.SV.W.0075.110711T1122Z-110711T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
722 AM EDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 815 AM EDT

* AT 720 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR BANGOR..AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BANGOR...             PAW PAW...            PORTER TWP...
  MCDONALD...           LACOTA...             GRAND JUNCTION...
  BREEDSVILLE...        KENDALL...            LAWRENCE...
  LAWTON...             GOBLES...             BLOOMINGDALE...
  GLENDALE...           MATTAWAN...           HARTFORD...
  KIBBIE...             BERLAMONT...          MENTHA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4216 8622 4242 8626 4242 8577 4210 8576
TIME...MOT...LOC 1123Z 266DEG 26KT 4230 8603
WIND...HAIL 60MPH 1.00IN

$$

DUKE
2 follow-up statements
833 
WWUS53 KGRR 111139
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
739 AM EDT MON JUL 11 2011

MIC159-111215-
/O.CON.KGRR.SV.W.0075.000000T0000Z-110711T1215Z/
VAN BUREN MI-
739 AM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VAN BUREN
COUNTY UNTIL 815 AM EDT...

AT 736 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING  LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTH OF PAW PAW...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BANGOR...             PAW PAW...            PORTER TWP...
  MCDONALD...           LACOTA...             GRAND JUNCTION...
  BREEDSVILLE...        KENDALL...            LAWRENCE...
  LAWTON...             GOBLES...             BLOOMINGDALE...
  GLENDALE...           MATTAWAN...           HARTFORD...
  KIBBIE...             BERLAMONT...          MENTHA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4216 8622 4242 8626 4242 8577 4210 8576
TIME...MOT...LOC 1140Z 267DEG 27KT 4230 8584
WIND...HAIL 60MPH 1.00IN

$$

WDM
888 
WWUS53 KGRR 111153
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
753 AM EDT MON JUL 11 2011

MIC159-111203-
/O.CAN.KGRR.SV.W.0075.000000T0000Z-110711T1215Z/
VAN BUREN MI-
753 AM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS BOTH WEAKENED AND MOVED OUT
OF THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4216 8622 4242 8626 4242 8577 4210 8576
TIME...MOT...LOC 1153Z 266DEG 26KT 4231 8574

$$


WDM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:30 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 11, 4:30 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
430 AM EDT MON JUL 11 2011

LATEST UPDATE...ALL EXCEPT AVIATION...

.SYNOPSIS...(430 AM EDT MON JUL 11 2011)
VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY AND AN
APPROACHING COLD FRONT WILL TRIGGER THE DEVELOPMENT OF SCATTERED
SHOWERS AND STORMS WELL OUT AHEAD OF IT THIS MORNING AND AFTERNOON.
A FEW SEVERE STORMS ARE POSSIBLE. HIGH PRESSURE WILL BUILD IN FOR
TUESDAY THROUGH LATE WEEK BRINGING FAIR WEATHER.

&&

.SHORT TERM...(430 AM EDT MON JUL 11 2011)
(TODAY THROUGH WEDNESDAY AFTERNOON)

OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO EVALUATE CONVECTIVE AND
SVR WX POTENTIAL TODAY.

THE ATMOSPHERE WILL POTENTIALLY BECOME MODERATELY UNSTABLE OUT AHEAD
OF THE APPROACHING COLD FRONT TODAY WITH SB CAPES REACHING AROUND
2000 J/KG. DEEP LAYER SHEAR IS FAVORABLE REACHING AROUND 35-40 KTS.

SHOWERS AND TSTORMS OFF TO OUR WNW ACROSS WI EARLY THIS MORNING WILL
MOST LIKELY MOVE INTO OUR AREA BY MID TO LATE MORNING. THIS NOTION
IS SUPPORTED BY 00Z 4KM WRF NMM SIM Z GUIDANCE. THE OUTFLOW FROM
THIS ACTIVITY MAY IN TURN LIMIT OUR CONVECTIVE POTENTIAL
SIGNIFICANTLY THIS AFTERNOON.

IN ADDITION THERE ARE SEVERAL LIMITING FACTORS TO CONVECTIVE/SVR WX
POTENTIAL INCLUDING WEAK SFC CONVERGENCE/LIFT AND AN UNFAVORABLE
LLJ. A CONSENSUS OF 00Z GFS/NAM GUIDANCE POPS/QPF ARE STILL QUITE
LOW AND IT IS NOTED THAT THE AXIS OF GREATER INSTABILITY WILL BE OFF
TO OUR SOUTH ACROSS IL/IN/OH.

SO A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY BUT THE BETTER
CHC FOR SEVERE WX WILL BE FURTHER SOUTH IN THE AXIS OF STRONGER
INSTABILITY.

NW WINDS BEHIND THE FRONT WILL ADVECT A DRIER AIRMASS INTO OUR AREA
TUESDAY AS A SFC RIDGE BEGINS TO BUILD IN FROM THE NW. THAT HIGH
PRESSURE RIDGE WILL BRING FAIR AND SEASONABLY COOL CONDITIONS FOR
TUESDAY NIGHT AND WEDNESDAY.

&&

.LONG TERM...(430 AM EDT MON JUL 11 2011)
(WEDNESDAY NIGHT THROUGH SUNDAY)

THE ENTIRE LONG TERM PERIOD WILL BE CHARACTERIZED BY A BUILDING
UPPER RIDGE OVER THE PLAINS AND GREAT LAKES. THE RISING HEIGHTS AND
CORRESPONDINGLY WARMING 850MB TEMPS WILL RESULT IN GRADUALLY WARMING
TEMPERATURES FROM THURSDAY THROUGH SUNDAY. HIGHS ON THURSDAY WILL BE
RIGHT NEAR NORMAL IN THE LOWER 80S...WARMING TO AROUND 90 INTO THE
WEEKEND.

AS IS NORMALLY THE CASE WITH A BUILDING UPPER RIDGE...PRECIPITATION
CHANCES ARE NOT EXPECTED TO BE GREAT. IN FACT...YOU COULD MAKE THE
CASE TO GO DRY THROUGH THE ENTIRE LONG TERM.

MAIN TIME FRAME OF CONCERN WILL BE FRIDAY AND FRIDAY NIGHT. THE
ECMWF BRINGS A CONVECTIVE COMPLEX THROUGH THE REGION ASSOCIATED WITH
A SHORTWAVE CRESTING THE RIDGE. THE GFS IS LESS BULLISH ON THIS WAVE
AND IN TURN THE ASSOCIATED PRECIPITATION. THE GFS SEEMS TO BE THE
MORE CONSISTENT MODEL OF LATE WITH THE ECMWF TRENDING TOWARD IT WITH
SUCCESSIVE RUNS. SO...A LEAN TOWARD THE GFS FOR THIS FORECAST.
WARMER AND DRIER IS MY INTUITION THROUGH THE PERIOD. THAT SAID
MAINTAINED SMALL CHANCES FOR SHOWERS AND STORMS FRIDAY AND FRIDAY
NIGHT. BOTH THE GFS AND ECMWF SHOW A GOOD PUSH OF 850MB DEW POINTS
FRIDAY AND FRIDAY NIGHT...BUT THE ECMWF IS MUCH MORE PRONOUNCED. AT
THIS POINT SEE NO HARM IN KEEPING THE POPS...BUT CAN SEE US TRENDING
THEM OUT WITH TIME. THE ACTUAL GRIDDED POPS ARE 25 PERCENT
FRIDAY/FRIDAY NIGHT.

&&

.AVIATION...(1210 AM EDT MON JUL 11 2011)
THE CLOUD DECK WITH BASES AROUND 12K FEET WHICH CONTAINED SOME LIGHT
RAIN SHOWERS WAS DISSIPATING AS OF 04Z.

LATER TONIGHT AFTER 06Z OR SO... SOME LIGHT MVFR CATEGORY FOG SHOULD
DEVELOP DUE TO THE CLEARING SKIES AND HIGHER SFC DEW POINTS WITH
LIGHT/CALM WINDS. SOME SITES MAY DIP INTO IFR CATEGORY 08Z-12Z...
ESPECIALLY WEST OF LAN AND JXN WHERE DEW PTS ARE A LITTLE HIGHER.
ANY VSBY RESTRICTIONS DUE TO FOG ARE EXPECTED TO IMPROVE BY 14Z
MONDAY OR SO.

FORECASTING TSTM POTENTIAL HAS BEEN PROBLEMATIC... BUT IT SEEMS
CHANCES ARE TOO LOW TO HAVE ANY LENGTHY DURATIONS OF CB/TS POTENTIAL
IN ANY OF THE TAFS. KEPT CB/VCTS OUT OF THE TAFS UNTIL AFTER 21Z
MONDAY... AND ONLY FOR AREAS SOUTH AND EAST OF GRR. THIS IS WHERE
SOME SFC CONVERGENCE DURING PEAK HEATING SHOULD BE ENOUGH TO AT
LEAST DEVELOP SOME CB/S IN A SCT-BKN LINE ALONG THE SFC FNT/TROUGH.

&&

.MARINE...(430 AM EDT MON JUL 11 2011)
FAIRLY MINIMAL WIND AND WAVE ACTION IS ANTICIPATED TODAY BUT STORMS
COULD PRODUCE GUSTY WINDS. A NORTHERLY FLOW DEVELOPS BEHIND THE
FRONT TUESDAY WHEN THE WAVES MAY BUILD SLIGHTLY.

&&

.HYDROLOGY...(430 AM EDT MON JUL 11 2011)
THE HIGH PRECIPITABLE WATER AIRMASS REMAINS OVER OUR AREA TODAY AND
A FEW STORMS MAY PRODUCE LOCALLY HEAVIER RAINFALL. HOWEVER
SIGNIFICANT FLOODING IS NOT ANTICIPATED TODAY GIVEN THE LOCALIZED
NATURE OF HEAVIER SHOWERS AND 00Z GUIDANCE CONSENSUS MODEL QPF
REMAINS QUITE LOW.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    LAURENS
SHORT TERM:  LAURENS
LONG TERM:   DUKE
AVIATION:    MEADE
MARINE:      LAURENS
HYDROLOGY:   LAURENS
Hazardous weather outlook, Jul 11, 5:21 AM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
521 AM EDT MON JUL 11 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
521 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHWEST
LOWER MICHIGAN BETWEEN 800 AM AND 1000 PM. THE FIRST
THREAT WILL COME FROM A LINE OF STORMS MOVING EAST OUT OF
WISCONSIN AT DAYBREAK. THIS LINE WILL MOVE INTO THE AREA AFTER
800 AM WITH DAMAGING WINDS BEING THE MAIN THREAT.

THE MORNING STORMS MAY ACT TO FOCUS ADDITIONAL THUNDERSTORM
DEVELOPMENT ACROSS SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND
EVENING...ESPECIALLY SOUTH OF A HOLLAND TO ST. JOHNS LINE. STORMS
THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH...HAIL TO AROUND THREE QUARTERS OF AN
INCH IN DIAMETER...TORRENTIAL RAINS AND CLOUD TO GROUND LIGHTNING
STRIKES. THUNDERSTORM MOVEMENT WILL BE TO THE EAST AT 30 TO 40 MPH
TODAY.

HEAT INDEX VALUES TODAY MAY PUSH INTO THE MID TO UPPER 90S IN
AREAS THAT DO NOT SEE SUBSTANTIAL THUNDERSTORM DEVELOPMENT AND
CLOUDS. THE GREATEST POTENTIAL FOR THIS TO OCCUR WILL BE ALONG
INTERSTATE 94 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING
INTO THE EVENING HOURS.

LMZ844>849-120930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
521 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OUT ON LAKE
MICHIGAN TODAY. TWO TIME FRAMES OF CONCERN EXIST...THE FIRST BEING
THIS MORNING AS A LINE ROLLS EAST OUT OF WISCONSIN. STORMS
POTENTIALLY WILL BE MOVING THROUGH THE AREA BETWEEN 800 AM AND
NOON. ADDITIONAL STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...ESPECIALLY SOUTH OF MUSKEGON. DAMAGING WINDS...CLOUD TO
WATER LIGHTNING AND TORRENTIAL RAINS WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING
INTO THE EVENING HOURS.

DUKE

In the hours before

Special weather statement, Jul 11, 6:54 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
654 AM EDT MON JUL 11 2011

MIZ037-111200-
MASON-
654 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 649 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LUDINGTON...MOVING EAST AT
30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM
EDT MONDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4418 8637 4417 8604 4382 8604 4382 8644
      4397 8647 4403 8652 4406 8652 4409 8650
      4412 8644 4418 8640 4418 8637 4419 8639
      4420 8637
TIME...MOT...LOC 1053Z 248DEG 26KT 4391 8654

DUKE
Special weather statement, Jul 11, 7:19 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
719 AM EDT MON JUL 11 2011

MIZ064-065-071>073-111215-
ALLEGAN-BARRY-CALHOUN-KALAMAZOO-VAN BUREN-
719 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 716 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PULLMAN TO
DECATUR...MOVING EAST AT 35 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4207 8599 4258 8615 4276 8521 4207 8499
TIME...MOT...LOC 1118Z 261DEG 30KT 4251 8600 4213 8588

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:23 AM EDTSpecial Marine WarningGRR112 min
Jul 11, 6:49 AM EDTSevere Thunderstorm WarningGRROceana56 min
Jul 11, 7:04 AM EDTSpecial Marine WarningGRR116 min
Jul 11, 7:15 AM EDTSevere Thunderstorm WarningGRRMason50 min
Jul 11, 7:19 AM EDTSpecial Weather StatementGRRBarry, Kalamazoo56 min
Jul 11, 7:31 AM EDTSevere Thunderstorm WarningGRRMuskegon59 min
Jul 11, 7:38 AM EDTSevere Thunderstorm WarningGRRLake, Newaygo, Oceana52 min
Jul 11, 7:47 AM EDTSevere Thunderstorm WarningGRROttawa58 min
Jul 11, 7:48 AM EDTSpecial Weather StatementGRRKalamazoo57 min
Jul 11, 7:59 AM EDTSevere Thunderstorm WarningGRRIonia, Kent, Mecosta, Montcalm91 min
Jul 11, 8:39 AM EDTSevere Thunderstorm WarningGRRGratiot, Isabella51 min
Jul 11, 8:42 AM EDTAreal Flood AdvisoryGRRKent, Ottawa6 hr
Jul 11, 8:48 AM EDTSevere Thunderstorm WarningGRRAllegan, Barry44 min
Jul 11, 8:56 AM EDTSevere Thunderstorm WarningGRRClinton52 min
Jul 11, 9:09 AM EDTAreal Flood AdvisoryGRRAllegan, Barry5 hr
Jul 11, 9:24 AM EDTSpecial Marine WarningGRR111 min
Jul 11, 9:46 AM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa, Van Buren73 min
Jul 11, 10:21 AM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Kalamazoo, Kent84 min
Jul 11, 10:29 AM EDTSevere Thunderstorm WarningGRRMuskegon31 min
Jul 11, 10:53 AM EDTCoastal Flood WarningGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren9 hr
Jul 11, 10:58 AM EDTSevere Thunderstorm WarningGRREaton, Ionia, Montcalm44 min
Jul 11, 11:01 AM EDTAreal Flood AdvisoryGRRCalhoun, Kalamazoo, Van Buren3 hr
Jul 11, 11:25 AM EDTSevere Thunderstorm WarningGRRClinton, Ingham, Jackson45 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.